Alert archive / Georgia / Special Weather Statements in 2018
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Feb 7, 2018, 8:08 AM EST for Douglas County, Georgia. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 7, 2018, 8:08 AM EST (13:08 UTC)
- Expired
- Feb 7, 2018, 8:45 AM EST
- In force
- 37 min
- Issued by
- NWS Atlanta, GA
- Wind
- 50
County Douglas County, GA
The radar
The Atlanta radar (KFFC), 42 km from the middle of the area, began a volume at 13:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 1.1 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 486 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 504 m²/s²
- 0-3 km storm-relative helicity
- 655 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
004
WWUS82 KFFC 071308
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
808 AM EST WED FEB 7 2018
GAZ031-032-043-071345-
Douglas GA-Cobb GA-Paulding GA-
808 AM EST WED FEB 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR DOUGLAS...SOUTHWESTERN COBB AND
SOUTHEASTERN PAULDING COUNTIES UNTIL 845 AM EST...
At 808 AM EST...National Weather Service doppler radar indicated a
line of strong thunderstorms along a line extending from New Georgia
to Lake Val-Do-Mar to Fairplay...and moving east at 40 mph.
HAZARD...40 to 50 mph wind and enhanced risk of a brief tornado.
IMPACT...While winds should result in minor damage to tree limbs
and blowing around of light...unsecured objects...the
leading edge of this line of storms has also exhibited
areas of localized rotation. A brief tornado could
quickly form.
Some locations in the path of these storms include
Douglasville, Dallas, Villa Rica, Powder Springs, Austell, Hiram,
Lithia Springs, Sweetwater Creek State Park, Brownsville, Bill Arp,
Chapel Hill, Fairplay, Winston, Lake Val-Do-Mar, New Georgia and
Mableton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3381 8490 3390 8485 3394 8463 3377 8456
3373 8458 3373 8460 3368 8464 3368 8465
3366 8466 3365 8471 3362 8474 3363 8475
3361 8477 3361 8491
TIME...MOT...LOC 1308Z 253DEG 35KT 3383 8490 3374 8487 3364 8488
WIND...50MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Feb 7, 6:44 AM EST, 1 hour 24 minutes earlier.
Area forecast discussion, Feb 7, 6:44 AM EST, 1 hour 24 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 644 AM EST Wed Feb 7 2018 .PREV DISCUSSION... /Issued 340 AM EST Wed Feb 7 2018/ SHORT TERM /Today through Thursday/... A cold front will approach from the west today bringing showers and isolated thunderstorms to the area. The cold front will move through the area this evening. High pressure will ridge into the area from the north briefly Thursday. Showers ahead of the front have pushed into areas of west and north Georgia this morning. Models show deepening moisture across the area with precipitable water values peaking at around 1.5 to 1.6 inches. HI-RES reflectivity models bring initial rain showers into the area this morning, with the main line expected to come through the area from around 14Z to 21Z. Expect heavy downpours at times due to good moisture advection Mixing should be limited but expect gusts of 20 to 25 mph, especially with any thunderstorms. Models continue to show limited instability with MUCAPE less than 500 J/kg, however 0-6km bulk shear values are 40-60kts as the main line moves through areas from atlanta southward late this morning into this afternoon. Have continued isolated thunderstorms through this evening, and expect convection to taper off through late this evening. Drier air will filter into the area overnight into Thursday. High pressure will ridge into the area from the north briefly Thursday. With clouds and showers today, temperatures will continue above normal with a return of normal temperatures for tomorrow. Atwell LONG TERM /Thursday Night through Tuesday/... Long term portion begins with high pressure over the Carolinas with wedging on the lee side of the Appalachians and into portions of north GA. This will set the stage for the next stage in our very wet week in the form of isentropic upglide with developing south and southwest flow riding up the aforementioned high. Will also see some upper level energy move in off the Gulf and quickly track NE to enhance activity over the local area. Highest pops initially will be over the southern tier Fri afternoon but quickly transitions to the north for Friday night. Looks like it will be just a barrage of impulses embedded in SW flow aloft to affect the local area. Saturday impulses look to bring likely to categorical pops back to all areas as weak low pressure begins to form over the Mississippi Valley. All indications are that this will last the balance of the weekend with washout conditions. Instability still looks sufficient on Sunday to warrant isolated thunder mention although most looks to be of the elevated variety at this point. Models in good agreement in targeting areas along and north of a Carroll to Banks line of 2 to 3 inches with isolated higher amounts. We just cant seem to shake this pattern of high bridging north of the area and upper energy moving into local area in its wake. After perhaps a brief respite on Monday, numerous shower coverage looks in the offing again for Tue. Some disagreement in models by this time period in placement of pop axis so tempered pops just a bit for now. Looking like for of a traditional front moving in from the north for Wed pops. Continued SW flow aloft however indicates front will likely have a difficult time making much progress through the local area. Deese && .AVIATION... 12Z Update... Main line of SHRA/TSRA will move across ATL area/AHN sites 15-19Z and across CSG/MCN 18-22Z. CIGs have dropped to IFR/low MVFR across the area. As convection moves through expect them to raise to 015-025 then flirt with IF this afternoon. Will see improvement after 00Z with VFR all TAF sites 05-07Z. Winds out of the SE initially will shift out of the SW 12-14Z with gusts to 25kts possible with any TSRA. Winds will remain W/NW behind the front through the overnight hours near 10kts. //ATL Confidence...12Z Update... Medium confidence all elements. Atwell && .PRELIMINARY POINT TEMPS/POPS... Athens 64 39 60 35 / 90 40 0 5 Atlanta 62 36 57 37 / 90 40 0 5 Blairsville 57 28 54 30 / 90 20 0 5 Cartersville 61 31 55 34 / 90 20 0 5 Columbus 68 41 63 42 / 90 60 5 5 Gainesville 60 36 57 35 / 90 20 0 5 Macon 69 42 63 38 / 80 60 5 5 Rome 60 31 55 32 / 90 10 0 0 Peachtree City 64 36 59 36 / 90 40 0 5 Vidalia 74 51 63 43 / 70 70 5 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Atwell LONG TERM....Deese AVIATION...Atwell
Hazardous weather outlook, Feb 7, 4:42 AM EST, 3 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 442 AM EST Wed Feb 7 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-080945- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 442 AM EST Wed Feb 7 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Another upper level system and associated cold front will move through the area today resulting in high rain chances along with thunderstorms. An isolated severe storm is possible with strong winds the primary concern although an isolated tornado cannot be totally ruled out. One to two inch rainfall totals will create ponding of water on roadways and localized minor flooding. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Several additional upper level systems will move through during the extended period including the weekend resulting in a very wet period. Total rainfall could reach 3 to 4 inches over portions of north Georgia this week with some minor flooding likely. Thunderstorms are also possible on Sunday Afternoon although severe storms are not anticipated at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Feb 7, 7:34 AM EST, 34 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
734 AM EST WED FEB 7 2018
GAZ041-042-071300-
Haralson GA-Carroll GA-
734 AM EST WED FEB 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HARALSON AND CARROLL
COUNTIES UNTIL 800 AM EST...
At 734 AM EST...National Weather Service doppler radar indicated a
strong thunderstorm near Mount Zion, or 11 miles west of
Carrollton...moving east at 40 mph.
HAZARD...40 to 50 mph wind and enhanced risk of a brief tornado.
IMPACT...While winds should result in minor damage to tree limbs
and blowing around of light...unsecured objects...this
storm has also exhibited localized rotation. A brief
tornado could quickly form.
Some locations in the path of this storm include
Carrollton, Buchanan, Villa Rica, Bremen, Temple, Tallapoosa, Bowdon,
Mount Zion, Waco, Bowdon Junction, Tyus, Seaton Lake, Clem, Abilene,
Draketown, John Tanner State Park, Lowell and Treasure Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3385 8504 3381 8504 3379 8494 3374 8490
3373 8490 3373 8491 3372 8490 3361 8490
3347 8495 3346 8530 3377 8536
TIME...MOT...LOC 1234Z 254DEG 37KT 3363 8526
WIND...50MPHLocal storm report, Feb 7, 8:00 AM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
800 AM EST WED FEB 07 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0743 AM TSTM WND DMG BREMEN 33.72N 85.15W
02/07/2018 HARALSON GA EMERGENCY MNGR
TREE DOWN ON AN APARTMENT COMPLEX WITHIN THE CITY OF
BREMEN.
&&
EVENT NUMBER FFC1800102
NLISTSpecial weather statement, Feb 7, 8:08 AM EST, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
808 AM EST WED FEB 7 2018
GAZ031-032-043-071345-
Douglas GA-Cobb GA-Paulding GA-
808 AM EST WED FEB 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR DOUGLAS...SOUTHWESTERN COBB AND
SOUTHEASTERN PAULDING COUNTIES UNTIL 845 AM EST...
At 808 AM EST...National Weather Service doppler radar indicated a
line of strong thunderstorms along a line extending from New Georgia
to Lake Val-Do-Mar to Fairplay...and moving east at 40 mph.
HAZARD...40 to 50 mph wind and enhanced risk of a brief tornado.
IMPACT...While winds should result in minor damage to tree limbs
and blowing around of light...unsecured objects...the
leading edge of this line of storms has also exhibited
areas of localized rotation. A brief tornado could
quickly form.
Some locations in the path of these storms include
Douglasville, Dallas, Villa Rica, Powder Springs, Austell, Hiram,
Lithia Springs, Sweetwater Creek State Park, Brownsville, Bill Arp,
Chapel Hill, Fairplay, Winston, Lake Val-Do-Mar, New Georgia and
Mableton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3381 8490 3390 8485 3394 8463 3377 8456
3373 8458 3373 8460 3368 8464 3368 8465
3366 8466 3365 8471 3362 8474 3363 8475
3361 8477 3361 8491
TIME...MOT...LOC 1308Z 253DEG 35KT 3383 8490 3374 8487 3364 8488
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 7, 7:34 AM EST | Special Weather Statement | FFC | Carroll, Haralson | 26 min |
| Feb 7, 7:40 AM EST | Tornado Warning | FFC | Carroll, Haralson, Paulding | 35 min |
| Feb 7, 8:57 AM EST | Special Weather Statement | FFC | Coweta, Heard, Troup | 33 min |
| Feb 7, 9:12 AM EST | Tornado Warning | FFC | Coweta, Heard, Meriwether, Troup | 13 min |
| Feb 7, 9:43 AM EST | Special Weather Statement | FFC | Fayette, Henry, Spalding | 32 min |
| Feb 7, 10:14 AM EST | Special Weather Statement | FFC | Harris, Muscogee | 46 min |
| Feb 7, 10:46 AM EST | Special Weather Statement | FFC | Chattahoochee, Muscogee, Talbot, Upson | 29 min |
| Feb 7, 11:03 AM EST | Tornado Warning | FFC | Talbot, Taylor | 27 min |
| Feb 7, 11:18 AM EST | Special Weather Statement | FFC | Macon, Marion, Schley | 27 min |
| Feb 7, 11:30 AM EST | Special Weather Statement | FFC | Crawford, Peach, Taylor | 30 min |
| Feb 7, 11:43 AM EST | Special Weather Statement | FFC | Houston, Macon, Sumter, Webster | 47 min |
| Feb 7, 11:59 AM EST | Special Weather Statement | FFC | Peach | 31 min |
| Feb 7, 12:09 PM EST | River Flood Warning | FFC | Forsyth | 14 hr |
| Feb 7, 12:20 PM EST | Special Weather Statement | FFC | Bleckley, Crisp, Dooly, Pulaski, Twiggs | 40 min |
| Feb 7, 1:00 PM EST | Special Weather Statement | FFC | Dodge, Johnson, Laurens | 30 min |
| Feb 7, 1:29 PM EST | Special Weather Statement | FFC | Emanuel, Johnson, Montgomery, Toombs, Treutlen, Wheeler | 46 min |
Nearby
Special Weather Statements in Georgia, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.